Alert archive / California / High Wind Warnings in 2013

High Wind Warning 19, NWS San Diego, CA

December 6, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Dec 6, 2013, 9:08 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 7, 2013, 4:00 AM PST. It was in force for 22 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 6, 2013, 9:08 AM PST (17:08 UTC)
In effect from
Dec 7, 2013, 4:00 AM PST
Expired
Dec 8, 2013, 1:30 AM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

What was reported inside it

TimeReportWhereRemark
Dec 7, 9:05 AM PSTNON-TSTM WND GST 458 N Adelanto, CACROSSWINDS OF 45 MPH ON HIGHWAY 395 NORTH OF ADELANTO. VISIBILITY 1/2 MILE IN BLOWING DUST AND SAND.
Dec 7, 10:30 AM PSTNON-TSTM WND GST 652 Nne Julian, CAVOLCAN MOUNTAIN MESONET STATION.
Dec 7, 10:55 AM PSTNON-TSTM WND GST 64Fort Irwin, CAA PEAK GUST OF 64 MPH FROM THE WEST SOUTHWEST WAS MEASURED AT THE BICYLE LAKE AIRFIELD AT FORT IRWIN.
Dec 7, 12:27 PM PSTTSTM WND GST 75Bicycle Lake Airfield, CAKBYS MEASURED A GUST TO 75 MPH FROM THE WSW.
Dec 7, 12:51 PM PSTNON-TSTM WND GST 7713 Ese Big Bear City, CABURNS CANYON MESONET STATION
Dec 7, 1:24 PM PSTNON-TSTM WND DMG3 Ene Joshua Tree, CASPOTTER IN JOSHUA TREE REPORTED A LARGE PORTION OF THE BARN ROOF BLEW AWAY FROM THE WIND. 4X8 SECTIONS OF PLYWOOD BLEW OFF THE FLAT ROOF BARN.
Dec 7, 1:51 PM PSTNON-TSTM WND GST 81Squaw Springs Raws, CASTATION SQSC1 AT 3661 FEET.
Dec 7, 1:51 PM PSTNON-TSTM WND GST 81S Squaw Springs Raws, CASTATION SQSC1 AT 3661 FEET.
Dec 7, 3:20 PM PSTNON-TSTM WND GST 626 Nnw Pine Valley, CAMESONET STATION LUCKY FIVE RANCH /LFRSD/
Dec 7, 3:29 PM PSTNON-TSTM WND GST 581 Se Julian, CAMESONET STATION JULIAN (2 SE) /AT094/
Dec 7, 3:46 PM PSTNON-TSTM WND GST 735 Ne Thousand Palms, CAMESONET STATION SKY VALLEY /EW3081/
Dec 7, 4:15 PM PSTSNOW 65 Ssw San Jacinto Peak, CASPOTTER MEASURED 6 INCHES OF SNOWFALL IN 5 HOURS AT PINE COVE.
Dec 7, 4:15 PM PSTSNOW 65 Ssw San Jacinto Peak, CASPOTTER MEASURED 6 INCHES OF SNOW IN 5 HOURS IN PINE COVE.
Dec 7, 4:30 PM PSTNON-TSTM WND GST 792 Nne Julian, CAMESONET STATION VOLCAN MOUNTAIN /VCMSD/
Dec 7, 4:50 PM PSTNON-TSTM WND GST 663 Sse Julian, CAMESONET STATION HARRISON PARK /HRPSD/
Dec 7, 7:10 PM PSTNON-TSTM WND GST 645 Wsw La Quinta, CABOYD DEEP CANYON RESERVE MESONET STATION
Dec 7, 8:50 PM PSTNON-TSTM WND GST 587 Ene Cabazon, CAMESONET STATION WHITEWATER RAWS /WWAC1/
Dec 7, 9:15 PM PSTSNOW 8Big Bear City, CASPOTTER MEASURED 8 INCHES OF SNOWFALL IN 10 HOURS AT MOONRIDGE IN BIG BEAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 061708
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
908 AM PST FRI DEC 6 2013

 ...HIGH WIND WARNING FOR THE DESERTS SATURDAY THROUGH EARLY SUNDAY 
MORNING...

LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN ON SATURDAY...
INCREASING WESTERLY WINDS OVER THE MOUNTAINS AND DESERTS THROUGH
SATURDAY NIGHT. STRONGEST GUSTS ARE EXPECTED ON THE DESERT SLOPES
AND FOOTHILLS...BUT WILL EXTEND LOCALLY INTO THE DESERTS. THE
WINDS WILL SUBSIDE ON SUNDAY MORNING.

CAZ048-050-061815-
/O.EXP.KSGX.FR.Y.0015.000000T0000Z-131206T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
908 AM PST FRI DEC 6 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE RISING WELL ABOVE THE FREEZING MARK THIS MORNING.


$$

CAZ061-062-062200-
/O.UPG.KSGX.HW.A.0014.131207T1200Z-131208T1200Z/
/O.NEW.KSGX.HW.W.0019.131207T1800Z-131208T1600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
908 AM PST FRI DEC 6 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 65
  MPH NEAR THE FOOTHILLS...PASSES AND CANYONS.

* TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY EVENING
  AND OVERNIGHT.

* LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT
  AREAS.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE
  VISIBILITY AT TIMES BELOW ONE-HALF MILE.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS
  IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ060-062200-
/O.NEW.KSGX.HW.W.0019.131207T1800Z-131208T1600Z/
APPLE AND LUCERNE VALLEYS-
908 AM PST FRI DEC 6 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST
SUNDAY. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  LOCAL GUSTS TO 65 MPH NEAR THE FOOTHILLS.

* TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY EVENING
  AND OVERNIGHT.

* LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT
  AREAS.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE
  VISIBILITY AT TIMES.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN
  SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

JAD
6 follow-up statements
000 
WWUS76 KSGX 062111
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PST FRI DEC 6 2013

...HIGH WIND WARNING FOR THE DESERTS SATURDAY THROUGH EARLY
SUNDAY MORNING...

A STORM SYSTEM WILL MOVE THROUGH SOUTHERN CALIFORNIA ON
SATURDAY...INCREASING WESTERLY WINDS OVER THE MOUNTAINS AND
DESERTS THROUGH SATURDAY NIGHT. STRONGEST GUSTS ARE EXPECTED ON
THE DESERT SLOPES AND FOOTHILLS...BUT WILL EXTEND LOCALLY INTO THE
DESERTS. THE WINDS WILL SUBSIDE ON SUNDAY MORNING.

CAZ060>062-070515-
/O.EXT.KSGX.HW.W.0019.131207T1800Z-131208T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
111 PM PST FRI DEC 6 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM SATURDAY TO 4 AM
PST SUNDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO
  65 MPH NEAR THE FOOTHILLS...PASSES AND CANYONS.

* TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY 
  EVENING AND OVERNIGHT. 

* LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT 
  AREAS. 

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE 
  VISIBILITY AT TIMES BELOW ONE-HALF MILE. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS 
  IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE 
  LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MM
000 
WWUS76 KSGX 070501
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
901 PM PST FRI DEC 6 2013

...HIGH WIND WARNING FOR THE DESERTS SATURDAY THROUGH EARLY
SUNDAY MORNING...

A STRONG STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA ON
SATURDAY BRINGING STRONG WESTERLY WINDS OVER THE MOUNTAINS AND
DESERTS THROUGH SATURDAY NIGHT. STRONGEST GUSTS ARE EXPECTED ON
THE DESERT SLOPES AND FOOTHILLS...BUT WILL EXTEND LOCALLY INTO THE
DESERTS. THE WINDS WILL SUBSIDE SUNDAY MORNING.

CAZ060>062-071400-
/O.CON.KSGX.HW.W.0019.131207T1800Z-131208T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
901 PM PST FRI DEC 6 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO
4 AM PST SUNDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 
  65 MPH NEAR THE FOOTHILLS...PASSES AND CANYONS. 

* TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY 
  EVENING AND OVERNIGHT. 

* LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT 
  AREAS. 

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE 
  VISIBILITY AT TIMES BELOW ONE-HALF MILE. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS 
  IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE 
  LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MOEDE
000 
WWUS76 KSGX 070925
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 AM PST SAT DEC 7 2013

...HIGH WIND WARNING FOR THE DESERTS THROUGH LATE TONIGHT...

.A COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONGER
ONSHORE FLOW WITH PERIODS OF THE STRONG GUSTY WEST WINDS IN THE
DESERTS THROUGH LATE TONIGHT.


CAZ060-072200-
/O.EXT.KSGX.HW.W.0019.131207T1200Z-131208T0800Z/
APPLE AND LUCERNE VALLEYS-
125 AM PST SAT DEC 7 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 4 AM EARLY THIS MORNING
TO MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 AM EARLY THIS
MORNING TO MIDNIGHT PST TONIGHT. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. LOCAL GUSTS TO 60 MPH.

* TIMING...INCREASING THIS MORNING MORNING...PEAKING THIS AFTERNOON
  THROUGH EARLY EVENING...THEN DECREASING LATE TONIGHT.

* LOCATION...STRONGEST GUSTS NEAR THE DESERT MOUNTAIN SLOPES.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY
  AT TIMES BELOW ONE-HALF MILE.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ061-062-072200-
/O.EXT.KSGX.HW.W.0019.131207T1200Z-131208T1200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
125 AM PST SAT DEC 7 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 4 AM EARLY THIS MORNING
TO 4 AM PST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 4 AM PST SUNDAY. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. LOCAL GUSTS TO 60 MPH.

* TIMING...INCREASING THIS MORNING MORNING...PEAKING THIS AFTERNOON
  THROUGH THIS EVENING...THEN DECREASING LATE TONIGHT.

* LOCATION...STRONGEST GUSTS NEAR THE DESERT SLOPES OF THE
  MOUNTAINS AND IN THE COACHELLA VALLEY NORTH AND EAST OF
  INTERSTATE 10.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE
  VISIBILITY AT TIMES BELOW ONE-HALF MILE.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
000 
WWUS76 KSGX 072154
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
154 PM PST SAT DEC 7 2013

...HIGH WIND WARNING FOR THE DESERTS THROUGH LATE TONIGHT...

.STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING...THEN
DECREASE FROM NORTH TO SOUTH OVERNIGHT. AREAS OF BLOWING DUST AND
SAND WILL REDUCE VISIBILITY AT TIMES. 

CAZ060-080600-
/O.CON.KSGX.HW.W.0019.000000T0000Z-131208T0800Z/
APPLE AND LUCERNE VALLEYS-
154 PM PST SAT DEC 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 60 MPH. PEAK GUSTS TO 70 MPH.

* TIMING...PEAK WIND THROUGH EARLY EVENING...THEN DECREASING LATE
  TONIGHT.

* LOCATION...STRONGEST GUSTS NEAR THE DESERT MOUNTAIN SLOPES.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE 
  VISIBILITY AT TIMES BELOW ONE-HALF MILE. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS 
  IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE 
  LIMBS. 

* REPORTS...PEAK WINDS INCLUDE 77 MPH AT BURNS CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ061-062-080600-
/O.CON.KSGX.HW.W.0019.000000T0000Z-131208T1200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
154 PM PST SAT DEC 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 60 MPH. PEAK GUSTS TO 70 MPH.

* TIMING...PEAK WINDS THIS AFTERNOON THROUGH THIS EVENING...THEN
  DECREASING LATE TONIGHT.

* LOCATION...STRONGEST GUSTS NEAR THE DESERT SLOPES OF THE 
  MOUNTAINS AND IN THE COACHELLA VALLEY NORTH AND EAST OF 
  INTERSTATE 10. 

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE 
  VISIBILITY AT TIMES BELOW ONE-HALF MILE. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS 
  IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE 
  LIMBS. 

* REPORTS...PEAK WINDS INCLUDE 70 MPH AT VOLCAN MOUNTAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MOEDE
000 
WWUS76 KSGX 080524
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
924 PM PST SAT DEC 7 2013

...HIGH WIND WARNING FOR THE DESERTS THROUGH LATE TONIGHT...

.A STRONG WIND FIELD ASSOCIATED WITH A LOW PRESSURE TROUGH
SWINGING THROUGH THE GREAT BASIN THIS EVENING WILL CONTINUE LOCAL
STRONG WIND GUSTS...MAINLY NEAR THE DESERT FOOTHILLS OVERNIGHT.
AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY AT TIMES FOR
MOTORISTS.

CAZ060-080800-
/O.CON.KSGX.HW.W.0019.000000T0000Z-131208T0800Z/
APPLE AND LUCERNE VALLEYS-
924 PM PST SAT DEC 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* WINDS...AREAS OF WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH PEAK
  GUSTS 55 TO 60 MPH.

* TIMING...OVERNIGHT...THEN DECREASING TOWARD MORNING.

* LOCATION...STRONGEST GUSTS NEAR THE DESERT MOUNTAIN SLOPES.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE 
  VISIBILITY AT TIMES BELOW ONE-HALF MILE.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS
  IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE
  LIMBS.

* REPORTS...PEAK WINDS INCLUDE 77 MPH AT BURNS CANYON...53 MPH AT
  LUCERNE VALLEY...EL MIRAGE 52 MPH...AND HESPERIA 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ061-062-081200-
/O.CON.KSGX.HW.W.0019.000000T0000Z-131208T1200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
924 PM PST SAT DEC 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* TIMING...PEAK WINDS THIS AFTERNOON THROUGH THIS EVENING... 
  THEN DECREASING LATE TONIGHT. 

* LOCATION...STRONGEST GUSTS NEAR THE DESERT SLOPES OF THE 
  MOUNTAINS AND IN THE COACHELLA VALLEY NORTH AND EAST OF 
  INTERSTATE 10.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE 
  VISIBILITY AT TIMES BELOW ONE-HALF MILE.

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN 
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS.

* REPORTS...PEAK WINDS INCLUDE 79 MPH AT VOLCAN MOUNTAIN...73 MPH
  AT SKY VALLEY...BOYD DEEP CANYON RESERVE...64 MPH...WHITEWATER
  RAWS 58 MPH...AND EDOM HILL 57 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

JAD
000 
WWUS76 KSGX 080930
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 AM PST SUN DEC 8 2013

...WEAKENING WEST WINDS THIS MORNING...

.ONSHORE FLOW WILL WEAKEN TODAY AS A TROUGH OF LOW PRESSURE OVER
THE ROCKIES MOVES EAST.

CAZ061-062-081030-
/O.CAN.KSGX.HW.W.0019.000000T0000Z-131208T1200Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
130 AM PST SUN DEC 8 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS WILL SLOWLY DECREASE THROUGH SUNRISE WITH ISOLATED
GUSTS TO AROUND 50 MPH...MAINLY NEAR MOUNTAIN RIDGE TOPS AND
ADJACENT DESERT SLOPES...AND IN THE NORTHEASTERN COACHELLA VALLEY.

$$

17

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 6, 3:50 AM PST, 5 hours 18 minutes earlier.

Area forecast discussion, Dec 6, 3:50 AM PST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PST FRI DEC 6 2013

.SYNOPSIS...
.A COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING
SHOWERS...LOWER SNOW LEVELS...AND STRONG GUSTY WEST WINDS FOR LATE
TONIGHT INTO SATURDAY NIGHT. A GRADUAL WARMING TREND WILL DEVELOP
NEXT WEEK WITH SOME DRY NORTHEAST WINDS STARTING MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH SUNDAY)...
A COLD AIR MASS REMAINS IN PLACE EARLY THIS MORNING. TEMPERATURES
HAVE FALLEN INTO THE UPPER 20S TO MID 30S FOR PORTIONS OF THE INLAND
VALLEYS WITH AREAS OF FROST POSSIBLE. RESIDUAL LOWER LEVEL WILL
BRING PATCHY LOW CLOUDS FROM THE COASTAL WATERS TO THE COASTAL
MOUNTAIN SLOPES EARLY THIS MORNING.

ANOTHER COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING
INCREASING MOIST ONSHORE FLOW THROUGH SATURDAY NIGHT. THIS WILL
BRING PERIODS OF STRONG GUSTY WEST WINDS FOR THE
MOUNTAINS...DESERTS...AND COASTAL WATERS FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. SHOWERS WILL RETURN LATE TONIGHT WITH GREATEST
COVERAGE AND PRECIPITATION AMOUNTS EXPECTED SATURDAY...DECREASING
SATURDAY NIGHT.

RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE
QUARTER TO LOCALLY ONE HALF INCH NEAR THE COAST TO ONE INCH TO
LOCALLY TWO INCHES IN THE MOUNTAINS. AMOUNTS ARE EXPECTED TO BE
GREATER IN SAN DIEGO COUNTY WITH LESS TO THE NORTH.

THE SNOW LEVEL WILL LOWER TO 3000 TO 3500 FEET WITH SEVERAL INCHES
OF SNOWFALL POSSIBLE IN THE MOUNTAINS.

DRYING AND CONTINUED COOL FOR SUNDAY.

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...
WARMER AND DRY WITH PERIODS OF OFFSHORE FLOW BRINGING GUSTY
NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS. EVEN WITH THE
WARMING...TEMPERATURES WILL MOSTLY REMAIN BELOW AVERAGE WITH COLD
OVERNIGHT TEMPERATURES FOR INLAND AREAS.

&&

.AVIATION...
060942Z...COAST/VALLEYS/MTNS...UNRESTRICTED VIS AND AREAS OF BKN-SCT
CLDS 4000-7000 FT MSL WILL CONTINUE THROUGH 2100 UTC. 2100-07/0900
UTC...BKN-OVC CLDS 3000-7000 FT MSL WITH ISOL TO SCT LIGHT SHOWERS
POSSIBLE...RESULTING IN LOCAL VIS/CIGS 4-6SM/2500 FT MSL AND MTN
OBSCURATION. INCREASING SHOWERS AFTER 07/0900 UTC.

DESERTS...UNRESTRICTED VIS...WITH AREAS OF BKN-SCT CLDS 5000-8000 FT
MSL THROUGH TONIGHT.

&&

.MARINE...
A COLD TROUGH OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA ON
SATURDAY WILL BRING WEST TO NORTHWEST WINDS OF 25-30 KT AND STEEP
SEAS AS HIGH AS 9-11 FEET IN SOME LOCATIONS...RESULTING IN
ROUGH AND HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. LOCAL WIND
GUSTS MAY REACH 35 KT AT TIMES. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR BOTH THE INNER AND OUTER SAN DIEGO COUNTY COASTAL
WATERS...AND GOES INTO EFFECT AT 8 AM SATURDAY. WINDS AND SEAS WILL
START TO DIMINISH SUNDAY MORNING...WITH CONDITIONS CONTINUING TO
IMPROVE AS THE DAY GOES ON.

&&

SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
     FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.

     FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR THE SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SAN DIEGO COUNTY VALLEYS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     FOR THE COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS.

PZ...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 8 AM PST SUNDAY FOR
     THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 3 AM PST SUNDAY FOR
     THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM.

&&

PUBLIC...17
AVIATION/MARINE...HARRISON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 5:24 PM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego16 hr
Dec 6, 2:16 AM PSTSmall Craft AdvisorySGX57 hr
Dec 6, 1:09 PM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego32 hr

Nearby

High Wind Warnings in California, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.